Polymorphic Light Eruptions

Polymorphic light eruption, otherwise called polymorphous light eruption, is a type of skin rash seen in people who are sensitive to sunlight. It looks like a cluster of small, red, blisters that can cause itching or burning sensation. Topical corticosteroids are usually used to manage this condition.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What causes the rash on the hand to spread?

Query: I have a rash on the back of my hand. It's been coming and going over the years, but now its spreading across the rest of my hand. It was just itchy bumps all close together, however now it's more of a flat raised area, with the skin dry after swimmjng in a chlorinated pool.  Read Full »


Dr. Neha Sud

Dermatologist, Venereologist

Answer: Hi, You seem to have got a little sun reaction called Polymorphous light eruption Your medication Lamotrigine does make you a little more sun sensitive, but as this can’t be stopped and may not be the only reason I would suggest that you apply a good physical sunscreen (containing zinc oxid...  Read Full »

Why did my cheek turn white on applying Selsun blue shampoo?

Query: Hi doctor, I am a 37 year old male. From my childhood, I had white patches (skin discoloration) that come and go and I was informed that was due to dandruff. I always use moisturizer. I read an online post and I applied Selsun blue shampoo on one side of the cheek where there were light wheatish pa...  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. What do you mean by white patches? Was it diagnosed as Pityriasis versicolor or vitiligo? Please send images. What medications have you used till now? Revert back with the answers to the above questions to a dermatologist online --> https://www.icliniq.com/ask-a-docto...  Read Full »

How to treat eczema-like lesions on the face?

Query: Hello doctor, I just noticed that in my face near to mouth, I have something like eczema, but colorless. I checked on the net and it is like ringworm. I am very much worried. What should I do? I am currently on beta blockers. Last week when I had a blood test, my doctor advised me to take Iron suppl...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. Please put up some clear pictures of the affected area for proper evaluation and guidance. Thank you. Revert back with photographs to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist  Read Full »

What could be the reason for facial skin allergy in a 3-year-old kid?

Query: Hi doctor, I have a daughter of 3 years old. Recently since four days, I have noticed on her face a small patches more of like skin allergy. I am attaching her picture which shows her allergy on the left upper lips and cheeks. Kindly advise ointment for her, as we live out of the country. So you ar...  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I have seen the pictures. (attachment removed to protect patient identity). This seems to be a type of Sun-induced dermatitis commonly present in children. Apply sunscreen like Photostable regularly twice daily over the face eg, at 8:00 AM and 12:00 PM. Apply any ...  Read Full »

Why do I have red itchy bumps on my face and arms?

Query: Hi doctor, I have been having red itchy bumps on my face and arms for the past three weeks. I was given Fluocinonide, Hydrocortisone and Hydroxyzine by my doctor and dermatologist. The medications have not been helping at all. Please help.  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have seen your picture (attachment removed to protect patient identity) and written descriptions. It looks like papular urticaria or urticarial vasculitis or polymorphic light eruptions (PMLE). You can try 0.1 % Mometasone cream twice daily over arms and Fluticasone...  Read Full »

Why do I get yearly itchy outbreaks?

Query: Hello doctor, I have been suffering from this problem for a few years and every year it seems to be worsening than the previous one. I am overweight and by working hard I have lost about 15 pounds. I got yearly rash outbreaks on arms, especially forearms. I have diabetes and taking many medications,...  Read Full »


Dr. Suvash Sahu

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. It looks like (attachment removed to protect patient identity) polymorphic light eruptions, may be allergic contact dermatitis. You can use full sleeve cotton shirts to cover the photo exposed area. You need absolute sun protection, good quality broad spectrum ph...  Read Full »

Though I am positive for ANA, I do not have any symptoms. Why?

Query: Hello doctor, I am a 50-year-old male. I was having photosensitivity (not too bad), went to a dermatologist, had a blood test and tested positive for ANA 1:160. I was getting eczema on my hands and feet with the sun at the beach (tiny tiny little itchy blisters), but my forearms and calves start to...  Read Full »


Dr. Naval Mendiratta

Rheumatologist

Answer: Hello, Welcome to icliniq.com. According to history it looks more like the skin is the only one troubling you. I would like to ask you a few more queries. Did your rash resolve after the sun exposure was removed? Do you experience it on a daily basis when exposed to the sun or was it just due to ...  Read Full »

What could be the cause for thick red rashes on face?

Query: Hello doctor, A 34-year-old female is having thick red rashes on the face. Please suggest.  Read Full »


Dr. Charu Bansal

Dermatologist, Cosmetologist

Answer: Hello, Welcome to icliniq.com. The thick red rashes on the face can be because of many reasons like allergic contact dermatitis, papular urticaria, irritant contact dermatitis, and many more. I need to know more details like for how long are they present? Are they itchy? Are they transient or per...  Read Full »

I have red round itching patches in arm. Kindly help.

Query: Hello doctor, From the past one week, I have itching problem in my arm area. It itches more and more and red round patches have become prominent. It is very humid here. Please suggest me.  Read Full »


Dr. Sunil Kothiwala

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have seen your images (attachment removed to protect patient identity). The diagnosis is polymorphous light eruption (PMLE). It is UV rays induced skin allergy. So, main precaution is sun protection. The treatment involves tablet Wysolone 10 mg once daily after br...  Read Full »

A new mark developed on my forehead recently. What is it?

Query: Hello doctor, I have a new mark on my forehead that has developed over the last week or so. It feels a bit crusty and is somewhat sore. But it does not look like a scab or a mole. What can it be?  Read Full »


Dr. Sandeep Golla

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Your concern can be the following: Polymorphic light eruption (PLE). Seborrhoeic keratosis. I suggest you try using the following: Hydrocortisone cream, once daily at bedtime for a week. Neutrogena sunscreen of SPF 50 during noon. Avoid direct sunlight betwe...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.